MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED II DIA25 L30 THREADED POST BASE PLATE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED II DIA25 L30 THREADED POST BASE PLATE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWE730
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a left reverse shoulder implanted in approximately 2019.The glenoid baseplate component of the system became loose over time.The glenoid component of the system was removed without issue and the implant was converted to a hemi shoulder with the poly removed on the humeral side and replaced with a convertor and humeral head.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed. a review of the device history is not possible because the lot number was not communicated. should additional information become available, it will be provided on a supplemental report.Device disposition unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The device was not returned for evaluation but an x-ray was provided for review.However, the x-ray did not provide conclusive confirmation of the issue noted in this complaint.Since an x-ray was provided, the opinion of the medical expert was requested and stated as following: "it shows the conversion of the reversed stem to the hemi-stemmed option.The glenoid had the remnants of the markers that once belonged to a polyethene glenoid component, and there is marked bone loss at the glenoid side.Partly it is the area where the loosened reverse baseplate was situated.It is not reliable to assess bone quality on one revision x-ray, since many of the bone changes belong to the former implants that were revised.Still we can follow what the surgeon reported on the poor bone quality, loosening of several implants on both shoulders, leading to multiple revisions".More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the provided information ("(.) it was suggested [by the surgeon] that the patient had poor quality bone as this has happened with other implants in the past"), it is unlikely that the reported event could have been caused by the prosthesis.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED II DIA25 L30 THREADED POST BASE PLATE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork 38330
EI   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14606044
Report Number3000931034-2022-00240
Device Sequence Number4346714
Product Code KWS
UDI-Device Identifier03700386952661
UDI-Public03700386952661
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132285
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDWE730
Device Catalogue NumberDWE730
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale